MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006192133090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a stent replacement procedure in the ureter, performed on (b)(6) 2022.During the procedure, it was noted that the stent shaft was detached or separated.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The device has not been returned for analysis.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a stent replacement procedure in the ureter, performed on (b)(6), 2022.During the procedure, it was noted that the stent shaft was detached or separated.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device code a0401 captures the reportable event of stent shaft broken.Block h10: the returned polaris ureteral stent was analyzed, and a visual evaluation noted that the stent shaft was detached.Additionally, the suture, positioner and detached part was not returned.No other problems with the device were noted.The reported event was confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.Regarding to all gathered information and after the device analysis, it was found that the stent shaft was detached.Most likely the interaction, handling and manipulation of the device with other device with excess of force applied, such as the operational factors during the procedure, could have generated the detachment observed.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15611286
Report Number3005099803-2022-05844
Device Sequence Number15248604
Product Code FAD
UDI-Device Identifier08714729124450
UDI-Public08714729124450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberM006192133090
Device Catalogue Number192-133-09
Device Lot Number0029707910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown